Texas, 2005

Tornado in Texas, May 28, 2005

May 28, 2005 · NWS SHV · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 28, 2:10 PM CST, 5 hours earlier.

Area forecast discussion, May 28, 2:10 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT SAT MAY 28 2005

.DISCUSSION...

SWIRLING RAIN AREA OVER TEXAS HAS COME INTO THE AREA. A
SECOND BAND IS TRYING TO ORGANIZE OVER I 35 IN CENTRAL
TEXAS. BEST RAIN CHANCES WILL BE NW TO NORTH...AND THEN
NORTHEAST PORTIONS OF AREA TONIGHT. LIKELY POPS FOR I 20
CORRIDOR BUT LOWER THAN GUIDANCE. NOT SURE IF THE BAND
OVER THE AREA IS THE BRUNT OF THE WEATHER FOR THE NEXT
18 HOURS...OR IF SECOND BAND WILL MOVE INTO TYR AND
ULTIMATELY SHV AGAIN. HOWEVER MODELS INDICATE AN AXIS OF
RAIN ALONG A WEAK BOUNDARY FROM SE OK TO MLU...SO POPS
SEEM TO BE SURER BET IN THESE AREAS TONIGHT. WILL ONLY GO
WITH CHANCE FOR LFK TONIGHT...MODELS AGREE WITH 50 PCT
POPS. MAY BE TOO HIGH FOR THEM...WE/LL SEE HOW THINGS
EVOLVE THIS EVENING NW OF HOUSTON. RAIN WILL BE LOCALLY
HEAVY TONIGHT ESPECIALLY FROM THE IDABEL TO MLU LINE.
HOPEFULLY GROUND CAN SUCK IT UP WITHOUT INCIDENT.
SLIGHT CHANCE OF SEVERE AREA WIDE TOMORROW...WORDED
IN ZONES.

OTHERWISE WE ARE DEALING WITH A SOUPY MIX OF HUMIDITY
AND DIFFUSE DISTURBANCES MEANDERING HITHER AND YONDER.
POPS EITHER SIDE OF 50 PERCENT FOR THE NEXT FOUR
PERIODS...GRADUALLY EASING UP AS WE PROGRESS TOWARD MID
WEEK WITH ONLY CHANCE TO SLIGHT CHANCE POPS. BUT
NONETHELESS...POPS VIRTUALLY ALL AREAS ALL PERIODS...
A GOOD SIGN THAT GRASS WILL BE GREENING UP.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  83  68  82 /  60  60  50  50
MLU  66  82  69  82 /  70  60  50  60
DEQ  64  77  66  80 /  80  70  60  50
TXK  67  78  67  81 /  70  70  60  50
ELD  66  79  67  81 /  70  70  60  60
TYR  67  80  68  82 /  60  60  50  50
GGG  67  82  68  82 /  60  60  50  50
LFK  69  86  69  83 /  50  50  50  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

17/17
Hazardous weather outlook, May 28, 11:00 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 28 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT MAY 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER EAST
AND NORTHEAST TEXAS EARLY THIS AFTERNOON...AND THEN MOVE
NORTHEASTWARD INTO OKLAHOMA...LOUISIANA...AND ARKANSAS LATER THIS
AFTERNOON AND THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE.
IN ADDITION...A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE...
PRODUCING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO AFFECT THE FOUR
STATE REGION SUNDAY THROUGH TUESDAY. SOME OF THE STORMS ON SUNDAY
COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Angelina

When
May 28, 7:10 PM CST to 7:25 PM CST
Where
Angelina County, 14 mi S of Huntington
Rating
F0
Path length
4 mi
Path width
30 yd
Reported by
NWS STORM SURVEY
Coordinates
31.083, -94.583

NWS Survey concluded that the path was intermittent and consisted of downed trees or trees snapped off from 14 miles south of Huntington to 5 miles southwest of Zavalla. There was no damage to structures or buildings near the path.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481559.